lil*h 24/02/15
Last reply 3 years ago
Tecfidera

Good evening 🙂

I’m on day 5 of tecfidera and my side effects seem only to be getting worse.

I’m flushing, then today have started with headaches, exhaustion and a bubbly tummy 🙁

Is it common for the side effects to start later on (ie 5 days after starting)
And does anybody have any tips or advice?

Many thanks
Hannah

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


wilf
3 years ago

I’m only on my 3rd week but find eating lots helps. Make sure you have a full stomach before taking it. The flushes can be stopped with aspirin.


thecuriosity
3 years ago

Have you moved from another DMDs?

Just wondering how the symptoms compare to other treatments you’ve experienced. the information i was given suggested that things like paracetamol given in a similar way to treatment like avonex? just wondering what experience you’ve had.


wilf
3 years ago

I was on avonex for 10 months. It was good, I chose it because it was only once a week injection. The side effects were mostly mild, flushes and flu like symptoms, fixed with paracetamol and drinking lots of fluids.

Unfortunately I’m needle phobic and the interferon is a depressant so I got depressed. Luckily tecfidera became available, it’s an oral capsule, more effective than interferon. Side effects are digestive discomfort and flushing, fixed by eating plenty and aspirin.


judy-gy
3 years ago

Aspirin for flushing. I’m on month 7, flushing got less then disappeared. I’ve not been ill at all in that time. Jx


thecuriosity
3 years ago

Thanks @wilf, they would like to move me from avonex to tecfidera, and I was wondering what it’ll change symptoms-wise. Glad to hear that you’re on a much more preferable treatment.


lil*h
3 years ago

Im not great with needles and was holding out for tecfidera against advice for time. Im not used to being ill if that makes sense as i keep myself fit, and am bar relapses which i recover from fairly quick. Being sicky is something i struggle with…


graham100
3 years ago

My MSnurse advised me against going on it. When I said it would be easier when I go abroad than taking the injections. She said when you go away. Stop injection till you get back. Won’t make any difference?? So why the F— am I on it then? Wanted to say. lol


thecuriosity
3 years ago

I’ve taken avonex on planes and eurostar already without a single question, it’s literally been no bother, I just make sure the case is in carry on luggage. I’ve got my letter from the Hospital anyway in case of issues. The only problem I ever have the case the biogen people give you for travelling with, because it’s too small to keep the boxes in without squishing them slightly.

She cray.

Going to start this DMD on Mon. The nurse from the company was awesome at explaining everything and telling me exactly what to expect. It doesn’t sound great but it also doesn’t sound unmanageable and the major side effects are supposed to subside after a time as long as you take some food/protien and fat with each dose.
My last DMD wasn’t working so wish me luck on this one.

Been on the initial dose for 3 weeks now and have had an upset stomach off and on the whole time. The first week I didn’t have flushing but my skin on my neck and face would feel like I was having a million little electric needles poking for a few hours.
Just before I started, MS decided I needed to have another relapse at the same time.


cabbage777
3 years ago

Hi, on week nine of tecfidera. Experience occasional flushing and headache, but no other side effects. Think it is all as with MS individual.


graham100
3 years ago

Been told I can start tecfidera soon as Iv had blood test. Not sure I want to now? After reading all the side affects people are getting. Does it actually help any more than not having to inject??


nicole154
3 years ago

I hope your side effects have lessened now. I take a low dose aspirin and an antihistamine (have always taken for seasonal allergies) every morning before my first tecfidera pill. I also take it with a almond butter (or any nut butter). I don’t have to now. But I read taking it with a healthy fat helps. It takes longer to digest so it is a slower release into the body. I’ve been on it for 3 months now. Only had side effect the first week or two.


cabbage777
3 years ago

I was advised to eat porridge or egg on toast for breakfast I have not to date had any stomachache upsets. My flushes have lessened dramatically over the weeks and feels like prickly heat on my neck and cheeks. I must admit after my relapses I would prefer the temp flushing to any if the symptoms I did have x

Post Comment

You must be logged in to reply to this topic.